Share Facebook
Crohn's Disease Forum » Treatment » Humira/Adalimumab » Anyone get worse on Humira?


01-07-2015, 03:34 PM   #1
SusanB2001
 
Join Date: Jun 2014
Location: Edmonton, Alberta

My Support Groups:
Anyone get worse on Humira?

Hi,

I started Humira on Dec 3/14. I was very reluctant to go on heavy Med's but my GI said if I didn't I could end up having to have surgery. So here I amj trying Humira.

Anyway, before starting Humira, my only symptom was diarrhea. Admittedly, that is much better now. The problem is, now I'm having severe bloating and belly pain. Last night I was sure I was going to have to go to the hospital it was so bad. Plus I developed a high fever of 102.5F.

I feel better this morning but I am frustrated with this drug. I thought it's supposed to make you better not worse!!

Anyone else have similar results??

Thanks.
01-07-2015, 04:17 PM   #2
afidz
Super Moderator
 
afidz's Avatar
 
Join Date: Jun 2012
Location: Mckinney, Texas

My Support Groups:
Have you called your doctor? There might be something underlying or you could be having a bad reaction to it. If it continues, I would go to the er
__________________
Crohn's since 2007
15 Abdominal Surgeries since 2008
Severe Non-repairable abdominal hernia
Ankilosing Spondylitis
Inflammatory Arthritis

Failed meds:
Humira
Remicade
Asacol HD
Cimzia
Methotrexate
01-08-2015, 06:09 PM   #3
*yvonne*
 
*yvonne*'s Avatar
 
Join Date: Jul 2014
Location: Glasgow, United Kingdom

My Support Groups:
Definitely get in touch with a doctor if you have a fever as you probably have some sort of infection. I am catching everything just now I've only been on it for 6 weeks so I'm hoping it stabilises soon. Hope you're feeling better soon.
__________________

Mummy to two beautiful girls Age 3 & 1
Diagnosed July 2002
Currently on 25mg of prednisolone
Due to start Humira 24th Nov 2014
01-14-2015, 12:49 AM   #4
SusanB2001
 
Join Date: Jun 2014
Location: Edmonton, Alberta

My Support Groups:
Hi, I did call my doctor and spoke with her nurse. I have since gone and had blood drawn to see if my body is creating antibodies to it. I didn't know I coul be rejecting the drug. I will find out soon.

In the meantime, I feel better the longer I am after taking the injection. Tomorrow is injection day again. Don't know if I want to continue??

Thanks for answering by the way.
01-29-2015, 07:18 PM   #5
ti!mbh56
 
ti!mbh56's Avatar
 
Join Date: Feb 2011
Location: San Antonio, Texas
I've been on Humira for 3+ Years. You need to give the treatment some time. It took several months for me, and I have been in remission for longer than I expected.
01-29-2015, 09:32 PM   #6
Pilgrim
Senior Member
 
Pilgrim's Avatar
 
Join Date: Jul 2014
Location: Ontario

My Support Groups:
Glad you called the doctor. I don't have advice but am following your thread here and hope you will be able to post an update after you find out if anything is amiss in your blood work. Fevers make me nervous. Take care.
__________________
Mom to daughter,age 5, diagnosed at age 3 with Crohn's Disease
Current Treatment: Humira (started 12/2014) moved to weekly injections (07/2015), Back to 50% EN orally. Zinc supplements. Calprotectin through the roof.
Previous Treatment: Azathioprine (discontiued 09/14 due to Pancreatitis) Flagyl, Sulfasalazine, EEN, Iron,Vit D, Zinc, SCD
02-17-2015, 12:36 PM   #7
SusanB2001
 
Join Date: Jun 2014
Location: Edmonton, Alberta

My Support Groups:
Hi folks,

It's been a while since I posted anything and that's because it has taken forever for me to get any updates myself.

So on January 13/15 I went for blood work to find out if Humira was working. After following up several times with my GI nurse, by February 6/15 no results were back yet. Crazy I know!!!

At any rate, although I was feeling pretty lousy, I didn't want this disease to put my life on hold so my husband and I finally booked a 1 week Jamaican holiday. Although I must admit I was pretty nervous to go away, I went. We left on February 9th for a week. Well let me tell you, going away when things aren't going great with Crohn's may not have been the best idea.

At any rate, I digress... When we returned home February 16th, I had several messages form the progress company as well as my GI nurse.

I called my GI nurse first and she and the doctor are away until the end of the month with not much in my file. No forwarding info to my GP either. The progress people had info that my Humira dosage was to increase to 40 mg per week (instead of the 40 mg every 2 weeks!)

I called my pharmacist and they have the Humira waiting for me. So I called my GI office again and managed to find out from the admin assistant that yes my dosage is to increase to weekly shots. Nice huh? And people complain about American health care!!!

At any rate, I will be starting weekly injections tomorrow. I hope they work because I have been feeling horrible lately. I can barely eat anything. I try and follow the flare-up diet recommendations but nothing seems to be working. I have gone from diarrhea a few times a day to no BMs for 3 days and stomach cramps pretty much all day long on and off.

Are we having fun yet?! Sorry to be a downer today but I am majorly frustrated! Plus with all this barely eating, I don't seem to lose any weight??? That makes me wonder what's building up in my body?

I'll update again when I see a change via this new dose or when I actually get to talk to a doctor or nurse!

Again, thanks for letting me vent!
02-17-2015, 02:34 PM   #8
Pilgrim
Senior Member
 
Pilgrim's Avatar
 
Join Date: Jul 2014
Location: Ontario

My Support Groups:
Sad to hear about your miserybut hope you will see improvement with your new dose.

My daughter drinks the Ensure drinks when her "tummy" can't eat any food. I don't know if you've tried that but it might help your energy from spiraling downward while you aren't able to eat much.
02-19-2015, 12:58 AM   #9
POTTYTIME!
Senior Member
 
POTTYTIME!'s Avatar
 
Join Date: Jan 2015
Location: USA, Mississippi

My Support Groups:
I am due my next 2 doses on friday. I have also gotten worse. Im on a 3 day cycle as of now. I might have one BM a day for 3 days then for the next 3 days looks like bloody snot. I only eat one time a day. Drink ensure for breakfast and lunch. Starting yesterday even the ensure is making me cramp something awful. My GI and Humire nurse keeps telling me it may take a while. Im ready to op out for surgery at this point.
Reply

Crohn's Disease Forum » Treatment » Humira/Adalimumab » Anyone get worse on Humira?
Thread Tools


All times are GMT -5. The time now is 07:33 PM.
Copyright 2006-2017 Crohnsforum.com